

# **TRANSFORMATIONS**

ALIA HLA 2022 CONFERENCE

## PROGRAM OUTLINE



#### Program Outline Day 1 Thursday 10 November Keynotes and Presentations

8.30am	Registration
8.45am- 9.15am	Welcome Gemma Siemensma (HLA Convenor) and Angela Smith
(30 mins)	(Program Convenor)
	Welcome from Helene Abouyani (Director, Research and Education,
	Westmead Hospital)
	Welcome to Country (John Robertson)
9.15-9.55am	Keynote address 1: Riding the wave of transformation in scholarly
(40 mins, includes	communication and open access
5 mins question	(Introduction by Angela Smith)
time)	Dr Ginny Barbour, Director OpenAccess Australasia, and incoming
	Editor Medical Journal of Australia
9.55 -10.45am	(Introduction by Angela Smith)
	Presentation 1: Making digital health information accessible for all:
9.55-10.15am	What's the role for health librarians? Cecily Gilbert, Ann Borda, Kara
10.15-10.35am	Burns, University of Melbourne
	Presentation 2: Evolving & re-imagining physical library space. Alice
	Anderson, Monash Health
	Gold Sponsor presentation: Wolters Kluwer
10.35-10.45am	
10.45-11.15am	Morning tea sponsored by Wolters Kluwer - networking with
(30 mins)	sponsors and colleagues

11.15 -11:50am	(Introduction by Ann Ritchie)
(35 mins includes	Keynote address 2: Knowledge engineering - Librarians driving the
5 mins question	management of consumer health information at HealthDirect
time)	Australia.
	James Hummfray, HealthDirect, Information Management Manager
11.50-12.40pm	(Introduction by Ann Ritchie)
11.50-12.10pm	Presentation 3: The Calm after the storm. Lynette Frazer, Lismore
	Base Hospital Library
12.10-12.30pm	Presentation 4: Don't stop believin': Cost-effective ways to
	maximise the use of print and electronic holdings. Cassandra
	Gorton, Monash Health.
12.30-12.40pm	Gold Sponsor presentation: EBSCO
12.40-1.45pm	Lunch sponsored by EBSCO - networking with sponsors and
(1hr, 5 mins)	colleagues
1.45-2.30pm	(Introduction by Rolf Schafer)
(45 mins)	The Great Debate
	<b>Topic:</b> Health Libraries should do away with print books and only have
	electronic collections
	Facilitator Daniel McDonald, Toowoomba Hospital
2.30-2:50pm	Award Presentations: Gemma Siemensma
(20 mins)	2.30 – 2:40 pm Anne Harrison Award
(20 mms)	<ul> <li>Presentation to this year's award winner Keren Moskel (Monash</li> </ul>
	Health Library)
	2.40 – 2.50 pm HLA/Medical Director Health Informatics Innovation
	Award
	Alison Hart, Medical Director/Telstra Health
	Presentation to this year's award winner John Prentice (ANZCA
	Library)
2:50-3.40 pm	(Introduction by Rolf Schafer)
2:50-3.10pm	Presentation 5: Automated interlibrary loan/document delivery
	(ILL/DD) database for health libraries. John Prentice, ANZCA
3.10-3.30pm	Presentation 6: Measuring impact of a hospital library service.
	Gemma Siemensma, Grampians Heath
3.30-3.40pm	Gold Sponsor Presentation: AMBOSS
3.40 – 4.10pm	Afternoon tea sponsored by AMBOSS - networking with sponsors
(30 mins)	and colleagues
4.10 – 5.05pm	(Introduction by Alana McDonald)
4.10-4.30pm	Presentation 7: JoHILA's journey into a Diamond journal. Daniel
	McDonald, Toowoomba Hospital
4.30-4.50pm	Presentation 8: Alright STOP, collaborate and listen: Making your
	library website a portal for medical education. Julia Gollan, Hunter
	New England Health Libraries
4.50-5.00pm	Gold Sponsor presentation: Digital Science

5.00-5.05pm	Wrap up and Close, Gemma Siemensma
5.15 – 7.00pm	Reception sponsored by Digital Science, Networking and Drinks – in the Crush Area (followed by informal dinner/s – venues tbc)

#### Day 2 Friday 11 November Workshops/Meetings (1.5hrs each session)

9.00am – 10.30am	Choose 1 session
Session 1	<b>The design of a methodologically rigorous systematic review</b> / Leila Mohammadi, Research Librarian, <i>Campbelltown Hospital Library</i> Room: Lecture Theatre 1
Session 2	Using H5P to create interactive content for online engagement / Alana McDonald, Senior Librarian, Sydney Children's Hospitals Network Room: Lecture Theatre 2
Session 3	Community of practice meeting – AHLMAC (Australian Health Library Managers Collaborative) Gemma Siemensma Room: Lecture Theatre 3
10.30am - 11.00am	Morning Tea break - Food court
11.00am – 12.30pm	Choose 1 session
Session 1	<b>The design of a methodologically rigorous systematic review</b> / Leila Mohammadi, College and Research Services librarian, <i>Flinders</i> <i>University</i> Room: Lecture Theatre 1
Session 2	<b>Using H5P to create interactive content for online engagement /</b> Alana McDonald, Senior Librarian, <i>Sydney Children's Hospitals Network</i> Room: Lecture Theatre 2
Session 3	Community of practice meeting –Hospital Librarians CoP (Keren Moskel) Room: Lecture Theatre 3
12.30 – 1.15pm	Lunch – Food court (own expense)
1.00-2.00pm in the Lecture Theatre 2 (Online from Uni Syd, Faculty of Medicine and	Professor Ronan Lyons: Conducting research through globally accessible Trusted Research Environments (TREs) "We are excited to announce the DHIN is hosting Professor Ronan Lyons from Swansea University! Professor Lyons will detail his experiences of designing and implementing the <u>Secure Anonymised Information Linkage</u> (SAIL) system in Wales, UK and the underlying Secure eResearch Platform (SeRP), which now hosts some 30 globally accessible research initiatives. He
Health, Digital Health	will show case many influential studies using population linked data, or cohort data such as through the <u>MRC's Dementias Platform UK</u> , data linkage

Information Network)	for trials, developments in federated analysis and the potential for even greater international collaboration in multi-modal data" Room: Lecture Theatre 2
1.15-3.00pm	
Session 1	Self-guided library visits to hospitals in the precinct (maps provided) – Westmead, Children's and Cumberland – 10-15 mins walk
Session 2	HLA Publications Ed Board meeting Room: Library L.2.29
Session 3	Koha User Group meeting (Gnana Segar/Rolf Schafer) Room: Seminar Room 5
3.00 – 3:45pm	Day 2 concludes with informal networking / Afternoon Tea in the food court



#### **Riding the wave of transformation in scholarly communication and open access** Dr Ginny Barbour, Director OpenAccess Australasia, and incoming Editor *Medical Journal of Australia*

The past few years have just seen an acceleration of open initiatives - open access, open science and open infrastructure - given even more urgency by the COVID-19 pandemic.



These can seem like challenging and confusing times for libraries and others involved in scholarly communication, but I'd argue they should be seen as a huge opportunity to transform scholarly communication for the better. I'll provide a global overview of some of the major recent developments and discuss how they might affect libraries, journals and academics in our region.

#### Biography

Prof Virginia (Ginny) Barbour is Co-Lead, Office for Scholarly Communication, Queensland University of Technology (QUT) and Director of Open Access Australasia. She trained in the UK in medicine, specialising in haematology and then went on to do a DPhil at Oxford University and post-doctoral research in the US on globin gene regulation.

She was one of the three founding editors of *PLOS Medicine*. She has been involved in many international open access, innovative scholarly communication and publication and research integrity initiatives. She was previously Chair of the Committee on Publication Ethics (COPE). She is currently Vice-Chair of the Declaration on Research Assessment (DORA) Steering Committee, a Plan S Ambassador, a member of Confederation of Open Access Repositories (COAR)'s Executive Board and a member of the Australian NHMRC's Research Quality Steering Committee. She is an editorial advisor to *medRxiv*. She will be the Editor in Chief of the Medical Journal of Australia, starting in Jan 2023.

### Knowledge engineering - Librarians driving the management of consumer health information at Healthdirect Australia

James Hummfray, HealthDirect, Information Management Manager

James Humffray is Information Manager at Healthdirect Australia, a government-funded organisation with a mission to improve the health of Australians. Healthdirect provides health services that are easily accessible via multiple channels — helplines, video call solutions, websites, service finders, mobile applications and social media networks. James manages the Knowledge Engineering team, comprised of librarians, responsible for information architecture and content structure for Healthdirect websites, tools and services. The Knowledge Engineering team manages a health thesaurus that reflects the current Australian health and medical environment. James has been at Healthdirect for nearly ten years and has experienced the impacts on consumer digital health, especially in our recent troubled times. This presentation will discuss how his team of librarians and knowledge engineers have responded to these impacts.